Alert archive / North Carolina / High Wind Warnings in 2007
High Wind Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this high wind warning at Apr 16, 2007, 11:27 AM EDT for 31 counties in North Carolina. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2007, 11:27 AM EDT (15:27 UTC)
- Expired
- Apr 16, 2007, 6:30 PM EDT
- In force
- 7 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 11:30 AM EDT | NON-TSTM WND DMG | Chapel Hill, NC | POLICE REPORT DOWNED TREES AND POWER OUTAGES BECOMING WIDESPREAD THROUGHOUT THE COUNTY. |
| Apr 16, 11:45 AM EDT | NON-TSTM WND DMG | Raleigh, NC | POWER OUTAGES REPORTED ACROSS WEST RALEIGH. |
| Apr 16, 11:56 AM EDT | NON-TSTM WND GST 57 | Winston-Salem, NC | KINT METAR |
| Apr 16, 12:00 PM EDT | NON-TSTM WND DMG | Asheboro, NC | MOST OF ASHEBORO WITHOUT POWER. TREES DOWN THROUGOUT COUNTY. |
| Apr 16, 1:00 PM EDT | NON-TSTM WND DMG | Pineview, NC | THE TOP 30 TO 40 FEET OF A 70 FOOT PINE TREE REPORTED SNAPPED OFF NEAR STATE ROUTE 24/87. ANOTHER 70 FOOT PINE TREE WAS COMPLETELY UPROOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 161527 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1127 AM EDT MON APR 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MONDAY... .AN INTENSIFYING STORM SYSTEM WILL CONTINUE TO STRENGTHEN OFF THE MID ATLANTIC COAST TODAY. STRONG WINDS OUT OF THE NORTHWEST WILL INCREASE FURTHER AND REMAIN STRONG AND GUSTY THROUGH 9 PM THIS EVENING. NCZ007>011-021>028-038>043-073>078-083>086-088-089-170100- /O.UPG.KRAH.WI.Y.0002.000000T0000Z-070417T0100Z/ /O.NEW.KRAH.HW.W.0001.070416T1527Z-070417T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1127 AM EDT MON APR 16 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THIS WARNING UPGRADES THE WIND ADVISORY PREVIOUSLY IN EFFECT. A POWERFUL STORM SYSTEM CENTERED JUST OFF THE NEW YORK CITY COAST WILL CONTINUE TO INTENSIFY TODAY. AS A RESULT OF THIS STORM... STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH ARE LIKELY... WITH OCCASIONAL GUSTS OF 50 TO 60 MPH. GUSTS NEAR 50 MPH HAVE ALREADY BEEN REPORTED ACROSS THE AREA. WINDS WILL REMAIN STRONG THROUGH THIS EVENING... BEFORE DIMINISHING LATE TONIGHT. DUE TO THE RECENT RAINS...SOILS ARE SOFT AND TREES WILL BE EASILY UPROOTED AND TOPPLED BY THESE WINDS. NUMEROUS DOWNED TREES AND POWER OUTAGES HAVE ALREADY BEEN REPORTED. IF YOU ENCOUNTER A DOWNED POWER LINE... DO NOT TOUCH OR CROSS THE WIRES AS THEY MAY STILL BE LIVE. MAKE SURE OUTDOOR OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE ARE SECURED OR BROUGHT INSIDE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... AND MOTORISTS SHOULD USE EXTRA CAUTION. $$ HARTFIELD
2 follow-up statements
000 WWUS72 KRAH 161530 CCA NPWRAH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RALEIGH NC 1129 AM EDT MON APR 16 2007 ...HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM TONIGHT... .AN INTENSIFYING STORM SYSTEM WILL CONTINUE TO STRENGTHEN OFF THE MID ATLANTIC COAST TODAY. STRONG WINDS OUT OF THE NORTHWEST WILL INCREASE FURTHER AND REMAIN STRONG AND GUSTY THROUGH 9 PM THIS EVENING. NCZ007>011-021>028-038>043-073>078-083>086-088-089-170100- /O.UPG.KRAH.WI.Y.0002.000000T0000Z-070417T0100Z/ /O.NEW.KRAH.HW.W.0001.070416T1529Z-070417T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1129 AM EDT MON APR 16 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THIS WARNING UPGRADES THE WIND ADVISORY PREVIOUSLY IN EFFECT. A POWERFUL STORM SYSTEM CENTERED JUST OFF THE NEW YORK CITY COAST WILL CONTINUE TO INTENSIFY TODAY. AS A RESULT OF THIS STORM... STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH ARE LIKELY... WITH OCCASIONAL GUSTS OF 50 TO 60 MPH. GUSTS NEAR 50 MPH HAVE ALREADY BEEN REPORTED ACROSS THE AREA. WINDS WILL REMAIN STRONG THROUGH THIS EVENING... BEFORE DIMINISHING LATE TONIGHT. DUE TO THE RECENT RAINS...SOILS ARE SOFT AND TREES WILL BE EASILY UPROOTED AND TOPPLED BY THESE WINDS. NUMEROUS DOWNED TREES AND POWER OUTAGES HAVE ALREADY BEEN REPORTED. IF YOU ENCOUNTER A DOWNED POWER LINE... DO NOT TOUCH OR CROSS THE WIRES AS THEY MAY STILL BE LIVE. MAKE SURE OUTDOOR OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE ARE SECURED OR BROUGHT INSIDE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... AND MOTORISTS SHOULD USE EXTRA CAUTION. $$ HARTFIELD
000 WWUS72 KRAH 162230 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 630 PM EDT MON APR 16 2007 ...THE HIGH WIND WARNING THAT HAD PREVIOUSLY BEEN IN EFFECT FOR CENTRAL NORTH CAROLINA THROUGH THIS EVENING HAS NOW BEEN CANCELLED... WITH THE APPROACH OF NIGHTFALL...WINDS ARE BEGINNING TO SUBSIDE SLIGHTLY TO BELOW THE LEVELS FOR WARNINGS OR ADVISORIES. NORTHWEST WINDS WILL CONTINUE TO GUST TO BETWEEN 25 TO 35 MPH. NCZ007>011-021>028-038>043-073>078-083>086-088-089-162330- /O.CAN.KRAH.HW.W.0001.000000T0000Z-070417T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 630 PM EDT MON APR 16 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE HIGH WIND WARNING. THE LARGE STORM SYSTEM OVER NEW ENGLAND WILL CONTINUE TO PRODUCE WIND GUSTS FROM THE NORTHWEST UP TO 25 TO 35 MPH EARLY TONIGHT. THIS MAY STILL RESULT IN TREE BRANCHES BEING SNAPPED... LOOSE OBJECTS BEGIN BLOWN AROUND...OR BUFFETING OF HIGH PROFILE VEHICLES ON THE ROADS THIS EVENING. BUT THE THREAT OF MAJOR WIND DAMAGE HAS DIMINISHED AND HIGH WIND WARNINGS HAVE BEEN CANCELLED. $$ RFG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this high wind warning went out at Apr 16, 11:22 AM EDT, 5 minutes earlier.
Area forecast discussion, Apr 16, 11:22 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1122 AM EDT MON APR 16 2007 ...WIND ADVISORY WILL BE UPGRADED TO HIGH WIND WARNING THROUGH 900 PM THIS EVENING... .SYNOPSIS... STRONG WIND EVENT WELL UNDERWAY ACROSS CENTRAL NORTH CAROLINA THIS MORNING. THE VERY TIGHT SURFACE PRESSURE GRADIENT OVER NC... ASSOCIATED WITH ANOMOUSLY INTENSE APRIL NOREASTER (968 MB AT 14Z/16 APRIL OFF LONG ISLAND)... WILL CONTINUE TO COMBINE WITH THE H5 HEIGHT RISE/FALL COUPLET (310 METER HEIGHT FALLS CENTERED OVER UPTON NY COMBINED WITH 190 METER HEIGHT RISES OVER ATLANTA GA AT 12Z/16)... AND STRONG WIND MAXIMUM (NW AT 50-65 KNOTS FROM H85 TO H7 FROM THE OHIO VALLEY SE OVER NC)... TO PRODUCE SUSTAINED WINDS OF 25 TO 35 MPH... WITH GUSTS TO BETWEEN 45 AND 60 MPH ACROSS CENTRAL NC. && .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... THE WIND ADVISORY WILL BE UPGRADED TO A HIGH WIND WARNING THIS PACKAGE. THERE HAVE ALREADY BEEN SUSTAINED WINDS OF 30 MPH... WITH GUSTS TO NEAR 50 MPH. RALEIGH-DURHAM REPORTED WIND GUSTS TO 49 MPH AND GREENSBORO 45 MPH AS OF 1000 AM. TREES HAVE ALREADY FALLEN DUE TO THESE WINDS AND HAD ALREADY BLOCKED SOME LANES ON I-85 NEAR HENDERSON... AND HIGHWAY 50 AT I-540 IN RALEIGH. IN ADDITION TO THE AFOREMENTIONED DATA... THE GSO AND RNK 12Z/16 SOUNDINGS INDICATE MIXING TO 8000 FEET... WITH WINDS IN EXCESS OF 65 KNOTS AT THE TOP OF THE MIXED LAYER. THESE STRONGER WINDS WILL CONTINUE TO MIX DOWN TO NEAR THE SURFACE THIS AFTERNOON. THEREFORE... EVEN STRONGER WINDS ARE EXPECTED THIS AFTERNOON. THIS WILL BRING DOWN ADDITIONAL TREES AND LARGE TREE LIMBS WHICH WILL CREATE A HAZARD TO PEOPLE AND PROPERTY. THOSE OUTSIDE THROUGH THE DURATION OF THE WIND EVENT SHOULD AVOID TREES. MOTORISTS SHOULD BE VERY CAUTIONS ALONG TREE LINED STREETS AND ROADS. ADDITIONAL POWER OUTAGES CAN BE EXPECTED. THE HIGH WIND WARNING CRITERIA IS EITHER SUSTAINED WINDS OF 40 MPH OR GUSTS TO 58 MPH OR GREATER. THE 12Z DATA ANALYSIS INDICATES A LIKELIHOOD THAT WE WILL REACH NEAR OR EXCEED THE WIND GUST CRITERIA OF 58 MPH DURING THE REST OF THIS WIND EVENT. THE SOILS ARE WET ACROSS A MAJORITY OF CENTRAL NORTH CAROLINA DUE TO THE RECENT HEAVY RAINS... AND MANY OF THE DECIDUOUS TREES HAVE LEAFED OUT BETWEEN 25 AND 75 PERCENT FULL. THESE FACTORS WILL PLAY AN ADDITIONAL ROLE ON BRINGING DOWN TREES AND LARGE TREE LIMBS. HIGH WIND WARNING FOR ALL ZONES THROUGH 900 PM TONIGHT. NO OTHER MAJOR CHANGES AT THIS TIME. -BADGETT/GIH/MWS && .PREV DISCUSSION... /ISSUED 317 AM EDT MON APR 16 2007/ SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/... ALTHOUGH PRECIP HAS COME TO AN END ACROSS NORTH CAROLINA...THE EFFECTS OF THE INTENSIFYING NOREASTER WILL CONTINUE TO IMPACT THE REGION...PRIMARILY WITH WIND CONCERNS. AS OF 3AM...THE CENTER OF THE DEEPENING SFC LOW...CURRENTLY AT 973 MB...WAS LOCATED JUST OFF THE NJ COAST. THIS PUTS OUR AREA IN A VERY TIGHT PRESSURE GRADIENT ALONG WITH WINDS OF 40-50 KTS AS LOW AS 3 KFT. A SFC TROUGH CURRENTLY DELINEATES THE STRONGER GUSTS (OVER 40 MPH AT TIMES IN THE TRIAD) TO LESSER WINDS SOUTH AND EAST OF A ROXBORO...BURLINGTON... TO LEXINGTON LINE. EXPECT THIS TROUGH AXIS TO PUSH EAST EARLY THIS MORNING...HELPING TO INCREASE WINDS ACROSS THE REST OF THE AREA. WINDS WILL INCREASE IN EARNEST AFTER SUNRISE OVER THE ENTIRE CWA WITH THE ONSET OF DEEP MIXING. FORECAST SOUNDINGS INDICATE MIXING OCCURRING ABOVE 800 MB...WHERE WINDS WILL BE GREATER THAN 50 KTS. IN ADDITION...WINDS OF 30 KTS CAN BE FOUND JUST 500 FT OFF THE SURFACE AND 40 KTS A FEW THOUSAND FT ABOVE GROUND LEVEL. THE PRESSURE GRADIENT WILL REMAIN TIGHT AS WELL SINCE THE SFC LOW IS PROGGED TO REMAIN STATIONARY NEAR LONG ISLAND TODAY AS IT BEGINS TO OCCLUDE. ALL OF THIS RESULTS IN A VERY WINDY DAY ACROSS CENTRAL NC. SUSTAINED WINDS WILL LIKELY INCREASE TO BETWEEN 25-35 MPH WITH GUSTS APPROACHING 50 MPH AT TIMES. THE WIND ADVISORY WILL CONTINUE THROUGH 9 PM THIS EVENING. WITH THE SATURATED SOILS FROM YESTERDAYS RAINS...THERE IS CONCERN THAT SOME SHALLOW ROOTED TREES FULL OF SPRING LEAVES MAY SUCCUMB TO THE STRONG WINDS TODAY. TEMPS WILL BE ON THE COOL SIDE WITH THICKNESSES WELL BELOW NORMAL. HOWEVER... DOWNSLOPE FLOW SHOULD HELP HIGHS CLIMB INTO THE UPPER 50S TO LOWER 60S...WITH THE COOLEST READINGS IN THE NE AREAS WHICH MAY SEE SOME CLOUDS DUE TO WRAP AROUND MOISTURE ASSOCIATED WITH THE NOREASTER. WINDS WILL BE SLOW TO SUBSIDE THIS EVENING...BUT SHOULD DO SO BY LATE EVENING AS DEEP LAYER MIXING DIMINISHES. STILL EXPECT BREEZY CONDITIONS OVERNIGHT WITH LOWS IN THE UPPER 30S AND LOWER 40S. THE OCCLUDED STORM SYSTEM OVER THE NORTHEAST WILL BEGIN TO MOVE AWAY FROM THE COAST ON TUESDAY AS A CLOSED LOW OVER THE DESERT SOUTHWEST OPENS UP AND EJECTS EASTWARD. THIS WILL HELP RELAX THE PRESSURE GRADIENT AND THE WINDS IN THE MIXED LAYER. GUSTS OF 20 TO 25 MPH WILL STILL BE POSSIBLE. LOW LEVEL THICKNESSES CLIMB TO WITHIN 20M OF NORMAL...THEREFORE HIGHS SHOULD CLIMB INTO THE MID 60S TO LOWER 70S IN THE SOUTH. AFOREMENTIONED UPPER ENERGY EJECTING OUT OF THE SW STATES WILL BEGIN TO SHEAR OUT ON WEDNESDAY OVER THE SOUTHEAST AS A SHORTWAVE IN THE NORTHERN BRANCH DIVES SOUTH OUT OF THE GREAT LAKES. WHILE THERE WILL BE SUFFICIENT MOISTURE TO INCREASE CLOUD COVER WEDNESDAY INTO WEDNESDAY NIGHT...THERE IS NOT MUCH FORCING EVIDENT TO PRODUCE PRECIP. IN FACT...ISENTROPIC CHARTS ACTUALLY SHOW SOME DOWNGLIDE. WILL MAINTAIN THE CURRENT 20 POPS FOR NOW. INCREASED CLOUD COVER WILL TEMPER HIGHS WED A FEW DEGREES COMPARED TO TUE. LONG TERM /THURSDAY THROUGH SUNDAY/... L/W TROUGH ALONG THE ATLANTIC SEABOARD WILL KEEP TEMPS ACROSS CENTRAL NC BELOW NORMAL THROUGH THE END OF THE WORK WEEK WITH MODERATION IN TEMPS EXPECTED BY THE WEEKEND AS THE TROUGH LIFTS NWD AND RIDGING OCCURS TO OUR W-SW. THE EXTENDED PERIOD APPEARS TO BE DRY. BOTH THE ECMWF AND THE LATEST GFS DEPICT A WETTER AIRMASS OVER THE REGION THU/THU NIGHT THAN 24 HOURS AGO. HOWEVER...STILL CANNOT FIND ANY MECHANISM THAT WOULD RESULT IN PRECIP AS ISENTROPIC FIELDS DEPICT DOWNGLIDE MOTION AND MEAN FLOW STILL W-NW (USUALLY NOT CONDUCIVE TO PRECIP GENERATION). DUE TO PRESENCE OF UPPER LEVEL SYSTEM ON THU AND ASSOCIATED COOL POOL ALOFT...WILL CONTINUE WITH MOSTLY CLOUDY SKIES AND JUST A SLIGHT CHANCE OF A SHOWER FOR MOST LOCALES THU. AVIATION /06Z-06Z/... ABNORMALLY DEEP CYCLONE IN VICINITY OF NYC EARLY THIS MORNING WILL RESULT IN WINDY CONDITIONS ACROSS CENTRAL NC TODAY INTO THE EVENING HOURS. EXPECT SUSTAINED WINDS 20-30 MPH WITH GUSTS APPROACHING 50 MPH. CLOUD BASES WILL REMAIN ABOVE MVFR LEVELS TODAY WITH BASES VARYING BETWEEN 4500-6000 FT. EXPECT CLOUDS TO DISSIPATE BY LATE AFTERNOON OR EARLY EVENING MOST PLACES. EXCEPTION WILL BE THE NORTHERN COASTAL PLAIN INCLUDING KRWI WHERE THE STRONG CYCLONIC FLOW MAY RESULT IN WRAP AROUND CLOUDINESS BUT REMAIN ABOVE MVFR LEVELS. FIRE WEATHER... FUELS ACROSS CENTRAL NC SHOULD BE DAMP TODAY CONSIDERING THE WIDESPREAD SOAKING RAIN EXPERIENCED DURING THE PAST 36 HOURS. NEVERTHELESS...WINDS WILL BE A CONCERN TODAY WITH SUSTAINED WINDS OF 25-35 MPH AND GUSTS APPROACHING 50 MPH. RH VALUES WILL ALSO DROP BELOW 30 PERCENT. MIXING LEVELS WILL REACH ABOVE 6000 FEET WITH WINDS IN EXCESS OF 50 KTS AT THE TOP OF THE MIXED LAYER. FORTUNATELY THE DAMP FUELS SHOULD LIMIT THE FIRE WEATHER CONCERNS...BUT EVERYBODY SHOULD REMAIN COGNIZANT OF THE WINDS TODAY. WINDS WILL NOTABLY DECREASE BY TUESDAY BUT RH VALUES WILL AGAIN DROP TO BELOW 30 PERCENT. && .RAH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 9 PM EDT THIS EVENING FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SYNOPSIS& SHORT TERM...BADGETT/GIH/MWS
Hazardous weather outlook, Apr 16, 4:27 AM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 427 AM EDT MON APR 16 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-171000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 427 AM EDT MON APR 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY AN INTENSIFYING STORM SYSTEM OFF THE MID ATLANTIC COAST WILL RESULT IN STRONG WINDS ACROSS CENTRAL NORTH CAROLINA TODAY. SUSTAINED WINDS WILL INCREASE FROM 25 TO 35 MPH TODAY WITH GUSTS AS HIGH AS 50 MPH. THESE STRONG WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JFB
In the hours before
Local storm report, Apr 16, 9:41 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
941 AM EDT MON APR 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM NON-TSTM WND DMG RALEIGH 35.81N 78.64W
04/16/2007 WAKE NC TRAINED SPOTTER
DEAD TREE TOPPLED BY WIND GUSTS AS REPORTED BY SKYWARN
SPOTTER IN NORTH RALEIGH NEAR FALLS OF NEUSE ROAD. ALSO
RECEIVED 2.6 INCHES OF RAIN STORM TOTAL.
&&
DJFLocal storm report, Apr 16, 10:13 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1013 AM EDT MON APR 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND DMG CHAPEL HILL 35.93N 79.04W
04/16/2007 ORANGE NC TRAINED SPOTTER
TREES DOWN AND BLOCKING ROADS THROUGHOUT CHAPEL HILL. UNC
IS REPORTEDLY WITHOUT POWER.
&&
MWSLocal storm report, Apr 16, 10:17 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1017 AM EDT MON APR 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL ALBEMARLE 35.36N 80.19W
04/15/2007 E1.00 INCH STANLY NC PUBLIC
0220 PM HAIL RALEIGH 35.81N 78.64W
04/15/2007 M0.88 INCH WAKE NC TRAINED SPOTTER
OBSERVED ON LANCASHIRE DRIVE.
0255 PM TSTM WND DMG 4 S CLAYTON 35.59N 78.46W
04/15/2007 JOHNSTON NC DEPT OF HIGHWAYS
TREE OR TWO BLOWN DOWN ON JJ RANCH ROAD.
0305 PM TSTM WND DMG 5 SE SILER CITY 35.67N 79.40W
04/15/2007 CHATHAM NC EMERGENCY MNGR
COUPLE OF TREES BLOWN DOWN IN THE WESTERN PART OF THE
COUNTY...ONE ON BONLEE-BENNETT ROAD.
0320 PM TSTM WND DMG 3 NW FOUR OAKS 35.48N 78.46W
04/15/2007 JOHNSTON NC DEPT OF HIGHWAYS
TREE OR TWO BLOWN DOWN ON KING MILL ROAD.
0350 PM TSTM WND DMG 10 NW SALEMBURG 35.12N 78.63W
04/15/2007 SAMPSON NC DEPT OF HIGHWAYS
TREE OR TWO BLOWN DOWN ON AUTRY MILL ROAD.
0505 PM HAIL 6 SW ASHEBORO 35.66N 79.89W
04/15/2007 E0.88 INCH RANDOLPH NC PUBLIC
PENNY TO NICKEL SIZE HAIL AROUND THE MECHANIC COMMUNITY.
&&
DJFLocal storm report, Apr 16, 10:56 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1056 AM EDT MON APR 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM NON-TSTM WND DMG HENDERSON 36.32N 78.41W
04/16/2007 VANCE NC PUBLIC
TREE DOWN AND BLOCKING ONE SOUTHBOUND LANE OF INTERSTATE
85.
1015 AM NON-TSTM WND DMG 4 NNW RALEIGH 35.86N 78.67W
04/16/2007 WAKE NC PUBLIC
TREE DOWN AND BLOCKING ROAD AT HWY 50 AND I-540.
1030 AM NON-TSTM WND DMG 4 NW RALEIGH 35.85N 78.69W
04/16/2007 WAKE NC TRAINED SPOTTER
STOP LIGHTS ARE OUT AT US HWY 1 AND NC-55... PRESUMABLY A
RESULT OF STRONG WINDS.
1034 AM NON-TSTM WND DMG CARY 35.78N 78.80W
04/16/2007 WAKE NC TRAINED SPOTTER
A 65 TO 75 FOOT TREE... APPROXIMATELY 1.5 FEET IN
DIAMETER...UPROOTED NEAR CARY PARKWAY AND HIGH HOUSE RD.
TREE ALSO DAMAGED POWER POLE AND CAME TO REST ON POWER
LINES.
&&
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:27 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 19 min |
| Apr 15, 8:34 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 31 min |
Nearby
High Wind Warnings in North Carolina, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.